Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 8, NWS Fort Worth, TX

February 22, 2005Comanche County, Texas

NWS Fort Worth, TX issued this flash flood warning at Feb 22, 2005, 11:50 PM CST for Comanche County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2005, 11:50 PM CST (05:50 UTC)
Expired
Feb 23, 2005, 2:45 AM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Comanche County, TX

The radar

The Dyess AFB radar (KDYX), 82 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 230552
FFWFWD
TXC093-230845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 PM CST TUE FEB 22 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COMANCHE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 245 AM CST

* AT 1147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  VERY HEAVY RAIN FROM THUNDERSTORMS MOVING NORTHEAST ACROSS
  COMANCHE COUNTY. RADAR RAINFALL ESTIMATES INDICATE THAT UP TO 2 
  INCHES OF RAIN HAS ALREADY FALLEN ACROSS WESTERN COMANCHE COUNTY.
  STORM TOTAL RAINFALL MAY EXCEED 3 INCHES IN 2 HOURS IN LOCALIZED
  AREAS ACROSS COMANCHE COUNTY. THE RAIN SHOULD BEGIN TO TAPER OFF 
  BY 2 AM. NORTHWEST OF   COMANCHE...MOVING NORTHEAST AT 20 MPH.

* THE THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
  COMANCHE BY 1155 PM CST
  DE LEON BY 1225 AM CST

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3211 9884 3217 9868 3219 9853 3213 9847
      3200 9838 3190 9830 3172 9867 3183 9874
      3204 9889

$$
4 follow-up statements
000 
WGUS74 KFWD 230637
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 AM CST WED FEB 23 2005

TXC093-230845-
COMANCHE TX-
1236 AM CST WED FEB 23 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CST FOR COMANCHE
COUNTY...

AT 1234 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN.  THE 
HEAVIEST RAIN WAS JUST WEST OF COMANCHE...AND NEAR AND NORTH OF DE 
LEON. MOVEMENT OF THE STORMS WAS NORTHEAST AT 20 MPH.

RAINFALL OF UP TO 1.5 INCHES PER HOUR IS FALLING FROM THE STRONGER 
STORMS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODS. THERE ARE HUNDREDS OF LOW WATER CROSSINGS 
WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO 
TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING 
WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN.

LAT...LON 3211 9884 3217 9868 3219 9853 3213 9847
      3200 9838 3190 9830 3172 9867 3183 9874
      3204 9889

$$
000 
WGUS74 KFWD 230704
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
102 AM CST WED FEB 23 2005

TXC093-230845-
COMANCHE TX-
102 AM CST WED FEB 23 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CST FOR COMANCHE
COUNTY...

AT 101 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS 
LOCATED FROM NEAR DE LEON...TO 7 MILES EAST OF COMANCHE...MOVING 
NORTHEAST AT 20 MPH.

RAINFALL OF UP TO 1.5 INCHES PER HOUR IS LIKELY WITH THESE STORMS. 
THIS RAINFALL IS EXPECTED TO PRODUCE RAPID RUNOFF AND FLOODING.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY 
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED 
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY. TURN AROUND...DONT DROWN.

LAT...LON 3202 9870 3218 9869 3221 9854 3213 9848
      3201 9839 3181 9824 3171 9853

$$
000 
WGUS74 KFWD 230742
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 AM CST WED FEB 23 2005

TXC093-230845-
COMANCHE TX-
140 AM CST WED FEB 23 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CST FOR COMANCHE
COUNTY...

AT 138 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN.  THE STORMS 
WERE IN THE EASTERN EDGE OF COMANCHE COUNTY...ABOUT 12 MILES EAST OF 
COMANCHE...MOVING EAST AT 20 MPH.

ALTHOUGH THE HEAVIEST RAIN HAS MOVED EAST OF THE COUNTY...CONTINUED 
RAINFALL WILL PRODUCE RUNOFF AND FLOODING CONDITIONS. RADAR 
ESTIMATED THAT UP TO 2.5 INCHES OF RAIN FELL OVER PORTIONS OF THE 
COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3198 9863 3214 9849 3203 9841 3187 9817
      3175 9846

$$
000 
WGUS74 KFWD 230852
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 AM CST WED FEB 23 2005

TXC093-230930-
COMANCHE TX-
250 AM CST WED FEB 23 2005

...THE FLASH FLOOD WARNING FOR COMANCHE COUNTY EXPIRED AT 
245 AM CST...

AT 248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT TO MODERATE RAIN OCCURRING OVER CENTRAL AND EASTERN COMANCHE 
COUNTY. ALTHOUGH THE HEAVY RAIN...AND THE FLASH FLOOD THREAT...HAS 
MOVED EAST OF THE COUNTY...THE CONTINUED RAIN MAY RESULT IN A 
CONTINUATION OF ANY FLOODING WHICH CURRENTLY EXISTS.

TRAVEL WITH EXTREME CAUTION IF YOU ARE OUT THIS MORNING...AND AVOID 
DRIVING INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3198 9863 3214 9849 3203 9841 3187 9817
      3175 9846

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 9:33 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Feb 22, 9:33 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
933 PM CST TUE FEB 22 2005

.UPDATE...
AN UPDATE WILL BE ISSUED SHORTLY TO REFLECT CLEARING THE EASTERN
PORTION OF WATCH 32.

42

&&

.UPDATE...
913 PM...
HAVE ISSUED AN UPDATE TO REFLECT CURRENT PRECIP AND CDFNT
TRENDS.  42

&&

.UPDATE...
614 PM...
UPDATED PACKAGE FOR WATCH 32.

42

&&

.AVIATION...
550 PM CST...
WE WILL CONTINUE WITH A WET FORECAST FOR THE NEXT 24 HOURS...AS
MODEL GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT ON DEVELOPMENT OF
WIDESPREAD CONVECTION ACROSS NORTH TEXAS LATER THIS EVENING. THIS
WILL OCCUR AS A WEAK SHORTWAVE TROUGH ENHANCES THE LOW-LEVEL
JET...AS IT TRANSLATES THROUGH SOUTHWEST FLOW ALOFT. WILL INCREASE
TSRA CHANCES FOR ALL SITES AFTER 23/06Z...WITH BULK OF PRECIPITATION
EXPECTED TO MOVE EWD ON WEDNESDAY MORNING. LINGERING LIGHT RAIN WILL
BE POSSIBLE THROUGH END OF THE FORECAST PERIOD. CIGS WILL REMAIN
IFR/MVFR THROUGH THE PERIOD AT KACT...AND SHOULD LOWER TO MVFR BY
23/03Z AT THE METROPLEX TAF SITES...WITH LIFR LIKELY DURING PERIODS
OF PRECIPITATION. OTHERWISE...SOUTHEAST SURFACE WINDS WILL BACK TO
THE NORTHEAST THROUGH THE PERIOD...AS A STRONGER COLD FRONT PUSHES
SOUTHWARD ACROSS THE REGION.

65/DD

&&

.UPDATE...
HAVE UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 31 FOR THIS
EVENING.    42

&&

.DISCUSSION...
340 PM...
DIFFICULT FORECAST IN THE SHORT TERM WITH A RAPIDLY CHANGING AND
HIGHLY MESOSCALE EVENT ON HAND.  UPPER LOW IS EDGING CLOSER TO
CALIFORNIA...WITH SHORTWAVE ENERGY NOW CLEARLY EVIDENT ON WATER
VAPOR TO OUR SOUTHWEST.  ONE SHORTWAVE CURRENTLY MOVING ACROSS THE
RIO GRANDE...WITH A SECOND AND MORE DEFINED SHORTWAVE JUST NOW
ONSHORE OF WESTERN MEXICO.  ATMOSPHERE HAS BECOME MODERATELY
UNSTABLE THIS AFTERNOON...BUT SO FAR LACK OF UPPER FORCING OR
DEFINITIVE MESOSCALE BOUNDARIES HAS KEPT THINGS QUIET.  THIS SHOULD
CHANGE SOON WITH CONVECTION EXPECTED TO FIRE TO OUR WEST WHERE AN
ENHANCEMENT IN CU IS NOW SEEN AS THE FIRST SHORTWAVE COMES ACROSS.

THERE IS UNANIMOUS AGREEMENT IN THE MODELS THAT CONVECTION WILL
DEVELOP AND ORGANIZE OVER THE CWA THIS EVENING.  SPC HAS MUCH OF THE
AREA IN SLIGHT RISK AND HPC HAS THE NORTHERN COUNTIES OUTLINED IN
SLIGHT RISK FOR EXCESSIVE RAINFALL.  STRONG FORCING ALOFT WILL
COMBINE WITH INSTABILITY AND AN INCREASINGLY MOIST BOUNDARY LAYER TO
PRODUCE DEEP/STRONG CONVECTION.  HAVE LIMITED MENTION OF SEVERE TO
THE WESTERN ZONES WHERE CONVECTION SHOULD ENTER FIRST AND THIS IS
ALSO WHERE SPC HAS THE RISK FOR VERY LARGE HAIL.  STORMS SHOULD
CONGEAL INTO A MESOSCALE CONVECTIVE SYSTEM IN THE NW WITH CORFIDI
VECTORS INDICATING EASTWARD MOVEMENT PARALLEL TO THE STATIONARY
FRONT AT ONLY 10 KNOTS.  THIS POINTS TO A POTENTIAL FOR TRAINING
ECHOS NORTH OF I-20 AND HAVE ISSUED A FLOOD WATCH FOR THIS AREA.
ACROSS THE SOUTH JUST SCATTERED SHOWERS/STORMS ARE EXPECTED AS THE
FRONTAL BOUNDARY WILL BE TOO FAR NORTH TO HELP FOCUS RAINFALL.

FRONT WILL SLOWLY SLIDE SOUTH TONIGHT IN THE WAKE OF THE CONVECTIVE
COMPLEX.  WILL KEEP LIKELY POPS GOING WEDNESDAY...BUT HEAVY RAIN
THREAT WILL SHIFT TO THE SOUTH.  SOME SEVERE STORMS POSSIBLE ACROSS
THE SOUTH TOMORROW AFTERNOON...BUT CONVECTION TONIGHT MAY NEGATIVELY
IMPACT PROGGED INSTABILITIES AND SHEAR.  THE MODELS WERE A LITTLE
COOLER/DRIER THIS RUN AND HAVE GENERALLY KEPT THE TREND OF MOSTLY
CLOUDY SKIES AND SLIGHT CHANCES OF RAIN.  RIGHT NOW SOME LIGHT RAIN
IS POSSIBLE THURSDAY AND AGAIN SATURDAY.  DUE TO LACK OF CONSISTENCY
PULLED THE CHANCES OUT OF THE OTHER DAYS...BUT LEFT 10 PERCENT POPS
IN THE GRIDS.  SOME WARMER WEATHER POSSIBLE EARLY NEXT WEEK AS SWLY
LOW LEVEL FLOW BECOMES ESTABLISHED.

TR/92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  56  60  40  50 /  90  60  40  10
WACO, TX              59  67  45  51 /  70  60  50  20
PARIS, TX             49  54  40  50 /  90  60  40  10
DENTON, TX            52  58  39  49 /  90  60  40  10
MCKINNEY, TX          53  58  40  50 /  90  60  40  10
DALLAS, TX            57  60  40  50 /  90  60  40  10
TERRELL, TX           57  61  41  51 /  90  60  40  10
CORSICANA, TX         58  65  46  51 /  80  60  40  10
TEMPLE, TX            60  70  46  51 /  70  60  50  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CST WEDNESDAY FOR THE
     FOLLOWING ZONES...COLLIN...COOKE...DALLAS...DELTA...
     DENTON...EASTLAND...ELLIS...ERATH...FANNIN...
     GRAYSON...HOOD...HOPKINS...HUNT...JACK...JOHNSON...
     KAUFMAN...LAMAR...MONTAGUE...PALO PINTO...PARKER...
     RAINS...ROCKWALL...SOMERVELL...STEPHENS...TARRANT...
     VAN ZANDT...WISE...AND YOUNG.

&&
Hazardous weather outlook, Feb 22, 6:10 PM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CST TUE FEB 22 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
610 PM CST TUE FEB 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
...FLOOD WATCH IN EFFECT TONIGHT NORTHERN HALF...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE
WITH THESE STORMS. THESE STORMS MAY ALSO PRODUCE HEAVY RAIN...
RESULTING IN THE RISK OF FLASH FLOODING...THUS A FLOOD WATCH HAS BEEN
ISSUED FOR THE AREA ALONG AND NORTH OF AN EASTLAND...TO CANTON.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
WEDNESDAY...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF
AN EASTLAND...TO ATHENS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING WEST OF THE
I-35 CORRIDOR...AND ACTIVATION MAY BE NEEDED ACROSS THE REST OF THE
AREA AFTER 9 PM.

58

In the hours before

Special weather statement, Feb 22, 9:40 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CST TUE FEB 22 2005

TXZ129-141-230515-
COMANCHE-EASTLAND-
943 PM CST TUE FEB 22 2005

...SIGNIFICANT WEATHER UPDATE...

AT 942 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF LAKE
BROWNWOOD...MOVING NORTHEAST AT 20 MPH.

DE LEON...EASTLAND...GORMAN AND RISING STAR ARE IN THE PATH OF THIS
CLUSTER OF STORMS.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR PARTS OF
COMANCHE AND EASTLAND COUNTIES IF THE STORMS INTENSIFY.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Feb 22, 9:41 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CST TUE FEB 22 2005

TXZ092-093-103-104-118>120-133-134-144-145-157>160-230400-
BELL-BOSQUE-COLLIN-COOKE-CORYELL-DALLAS-DENTON-ELLIS-FALLS-GRAYSON-
HILL-JOHNSON-MCLENNAN-ROCKWALL-TARRANT-
941 PM CST TUE FEB 22 2005

...SEVERE THUNDERSTORM WATCH CLEARED...

THE NATIONAL WEATHER SERVICE HAS CLEARED A PORTION OF SEVERE
THUNDERSTORM WATCH 32. AREAS CLEARED FROM THE SEVERE THUNDERSTORM
WATCH INCLUDE

IN NORTH CENTRAL TEXAS THIS WATCH INCLUDES 15 COUNTIES

BELL                  BOSQUE                COLLIN
COOKE                 CORYELL               DALLAS
DENTON                ELLIS                 FALLS
GRAYSON               HILL                  JOHNSON
MCLENNAN              ROCKWALL              TARRANT

TXZ091-100>102-117-131-132-143-156-230600-
HAMILTON-HOOD-JACK-LAMPASAS-MONTAGUE-PARKER-SOMERVELL-WISE-YOUNG-
941 PM CST TUE FEB 22 2005

SEVERE THUNDERSTORM WATCH 32 REMAINS VALID UNTIL MIDNIGHT CST
WEDNESDAY MORNING FOR THE FOLLOWING AREAS

IN NORTH CENTRAL TEXAS THIS WATCH INCLUDES 9 COUNTIES

HAMILTON              HOOD                  JACK
LAMPASAS              MONTAGUE              PARKER
SOMERVELL             WISE                  YOUNG

58
Special weather statement, Feb 22, 10:29 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CST TUE FEB 22 2005

TXZ093-103-104-230530-

COLLIN-DENTON-GRAYSON-
1029 PM CST TUE FEB 22 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1029 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM SOUTHWEST OF SANGER...TO NEAR JUST
NORTH OF DENTON...TO NEAR PLANO.

MOVEMENT WAS NORTHEAST AT 20 MPH. THE STORMS SHOULD MOVE OVER
PLANO...MCKINNEY...SANGER...AND VAN ALSTYNE BY 1130 PM.

BRIEF HEAVY RAINFALL AND PEA-SIZED HAIL CAN BE EXPECTED FROM THESE
STORMS.
Local storm report, Feb 22, 11:02 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1102 PM CST TUE FEB 22 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1052 PM     HAIL            6 SW PATTONVILLE         33.52N  95.46W
02/22/2005  1.75 INCH       LAMAR               TX   LAW ENFORCEMENT
Local storm report, Feb 22, 11:22 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1122 PM CST TUE FEB 22 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1121 PM     HAIL            3 ENE WYLIE              33.06N  96.47W
02/22/2005  1.00 INCH       COLLIN              TX   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED
Local storm report, Feb 22, 11:39 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CST TUE FEB 22 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1138 PM     HAIL            2 S PARIS                33.64N  95.55W
02/22/2005  0.88 INCH       LAMAR               TX   TRAINED SPOTTER

            REPORTED ON SOUTH SIDE OF PARIS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 10:58 PM CSTSevere Thunderstorm WarningFWDDelta, Lamar62 min
Feb 22, 11:06 PM CSTSevere Thunderstorm WarningFWDCollin54 min
Feb 22, 11:55 PM CSTSevere Thunderstorm WarningFWDLamar65 min
Feb 23, 12:00 AM CSTSevere Thunderstorm WarningFWDMills45 min
Feb 23, 12:00 AM CSTSevere Thunderstorm WarningFWDCollin60 min
Feb 23, 12:29 AM CSTSevere Thunderstorm WarningFWDFannin61 min
Feb 23, 12:41 AM CSTSevere Thunderstorm WarningFWDComanche, Hamilton64 min
Feb 23, 12:43 AM CSTSevere Thunderstorm WarningFWDGrayson62 min
Feb 23, 12:57 AM CSTFlash Flood WarningFWDMills2 hr
Feb 23, 12:59 AM CSTSevere Thunderstorm WarningFWDLamar61 min
Feb 23, 1:02 AM CSTSevere Thunderstorm WarningFWDCollin58 min
Feb 23, 1:32 AM CSTSevere Thunderstorm WarningFWDHunt58 min
Feb 23, 1:42 AM CSTFlash Flood WarningFWDErath, Hamilton2 hr
Feb 23, 1:47 AM CSTSevere Thunderstorm WarningFWDHamilton58 min
Feb 23, 2:11 AM CSTSevere Thunderstorm WarningFWDBosque64 min
Feb 23, 2:56 AM CSTFlash Flood WarningFWDMills2 hr
Feb 23, 3:10 AM CSTFlash Flood WarningFWDBosque3 hr
Feb 23, 3:48 AM CSTFlash Flood WarningFWDHamilton117 min
Feb 23, 4:49 AM CSTSevere Thunderstorm WarningFWDHill, Limestone, McLennan44 min
Feb 23, 6:20 AM CSTFlash Flood WarningFWDBell115 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.